MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE MAS SYSTEM; STIMULATOR, NERVE

NUVASIVE, INC. NUVASIVE RELINE MAS SYSTEM; STIMULATOR, NERVE
Model Number 10000425
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent a six (6) level posterior fixation procedure from t12 to s1.During the procedure the tip of the cannulated tap fractured at the left l2 pedicle.The fractured portion was unable to be retrieved and was left in-situ.The patient's bone quality was noted to be very hard.As a result, the surgeon decided to skip fixation of the left l2 pedicle as a screw was unable to be implanted into the site.No further patient impact was reported.No additional information was provided.
 
Additional Manufacturer Narrative
No device was returned to nuvasive for evaluation; the reported event was confirmed by review of a photograph of the device.A review of the device history record was performed and no discrepancies relevant to the reported event were found.Operative notes and/or radiograph images were not provided for review of usage/technique; however, it was noted that the patient had very hard bone quality.A definitive root cause was unable to be determined with the information provided, however may have resulted from excessive force related to hard bone.Labeling review: "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient" "the instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury" "the physical characteristics required for many instruments do not permit them to be manufactured from implantable materials.If any broken fragments of instruments remain in the body of a patient, they could cause allergic reactions or infections.If an instrument breaks in surgery and fragments go into the patient, these pieces should be removed prior to closure and should not be implanted." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NUVASIVE RELINE MAS SYSTEM
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key16792237
Report Number2031966-2023-00090
Device Sequence Number5435940
Product Code ETN
UDI-Device Identifier00887517511225
UDI-Public887517511225
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10000425
Device Catalogue NumberN/A
Device Lot NumberNG82790
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose